Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Are the breathing issues a wearing off effect or simply a symptom of Parkinsons?
    avatar
    DaughterSusi posted:
    My 84 year old father has had Parkinson's for over 8 years. Since my mother died a few years ago, he's been in my care. Over the past few years breathing issues have become the major concern. They do happen like clockwork, every 2.5 - 3 hours after he takes his meds(levodopa or sinemet). And it usually lasts for an hour to 90 minutes. . This gets quite bad in the evenings and at night because there are nights when he can't fall asleep at all because of the breathing. He's taken to sleeping in a reclining chair because for some reason lying down in a bed seems to induce and make the breathing issues more severe. What I'm not sure of is if taking another dose of the levodopa helps the breathing... or if it's just an aspect of the disease that needs to take it's course and then subsides, with or without increased medication. We've tried to take and not to take and honestly with the same non-success at times. We've tried (boosters) that should have a longer on effect, but they make his mobility issues a lot more challenging. Does anyone have similar experiences?


    Helpful Tips

    doctor/patient experience with rytary
    Hi- I am a cc physician who was diagnosed 6 years ago at age 41--I have not had tremor or dyskinesia but certainly have significant off ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center